Home / Miscellaneous News / Woman’s death prompts recall of drug
Woman’s death prompts recall of drug

Woman’s death prompts recall of drug

ISLAMABAD: A new revelation has come to light in the case of a woman’s unfortunate demise in the gynaecological ward of the Pakistan Institute of Medical Sciences (PIMS).

The Federal Ministry of Health has given orders for the immediate removal of controversial Sensorcaine (generic name bupivacaine hci) injections belonging to batch number 099D2 from all hospitals across the country, while simultaneously summoning a report on the same.

All provincial health secretaries have also been alerted to the potential threat posed by the anaesthetic drug in question under batch number 099D2.

The injection namely Sensorcaine spinal 0.5% is used to administer anaesthesia to pregnant women undergoing caesarean section (c-section). Latest findings after the unfortunate death of Shah Taj last week in the gynaecological ward of PIMS have deduced that batch number 099D2 is ‘defective’ and is causing seizures in many patients.

Ministry of Health Quality Control Assistant Director Hafizullah Babar has written to pharmaceutical company M/S Brooks Pharma, issuing stern orders to the firm to recall the said batch from all hospitals, dispensaries and retailers within three days and submit a report.

The contents of the letter said that a number of hospitals across the country including Patel Hospital and Imam Clinic in Karachi and PIMS in the federal capital have reported the adverse reaction of the particular drug.

Copies of the letter have been sent to the heath secretaries of Punjab, Sindh, Khyber-Pakhtunkhwa, Balochistan and Azad Kashmir, asking them to conduct investigations at their end as well. They have also been instructed to contact all hospitals, pharmacies, medical stores, distributers and wholesalers to ensure that all these injections are removed from all premises.

In the previous week, the condition of six pregnant women had reportedly deteriorated after they were administered anaesthesia, after which they were shifted to the Intensive Care Unit (ICU) where one woman lost her life.

Sources at PIMS said that the entire batch of anaesthesia injections, namely Sensorcaine (generic name bupivacaine hci injections), is being treated with suspicion regarding its quality and alleged adverse effects on the six pregnant women whose health deteriorated after receiving it.

The inquiry report revealed that pregnant women are given anaesthesia injection bupivacaine for caesarean section (c-section) across Pakistan, and the same batch 099D2 was also supplied for the patients in PIMS.

Sources said that four operations were performed with spinal anaesthesia from the same injection. One of the women suffered seizures three to four hours later, while some patients reportedly experienced violent behavioural episodes in which they spewed expletives and even resorted to biting. In addition, the reaction caused severe headaches and vomiting in patients.

With similar cases being reported in various hospitals in Karachi, the Sindh government has also summoned complete data on the supply of the Sensorcaine injections.

Meanwhile, sources added that the Board of Governors at PIMS was of the view that the negligence of the doctors could not be proved during the inquiry, implying that their suspension occurred on political grounds. The board then reinstated the suspended doctors on Friday.

However, further inquiries will be made about the Sensorcaine injection, said the sources.

The late Shah Taj, whose death last week in the gynaecological ward triggered the suspensions and inquiry, had been administered the same injection.

Federal Minister for Health Qadir Patel had taken notice of the matter and suspended the doctors and ordered the dispensary to be sealed. Sources said that Shah Taj was admitted to the hospital on Wednesday and gave birth to a girl via c-section on Thursday morning.

After receiving anaesthesia, Shah Taj started having seizures while she was being shifted to the ward, after which the administration transferred the patient to the surgical ward where she ultimately met her demise.

Taking notice of the reinstatement of suspended doctors in the case of Shah Taj’s death, the Ministry of Health has issued instructions to withdraw the notification of restoration of doctors.

The Ministry of Health said in its letter that the initial inquiry into the incident proved the negligence and incompetence of the doctors.

The ministry said that reinstating the doctors while the inquiry committee is preparing its recommendations and suggestions was tantamount to mocking the government’s directives.

 

Source: The express tribune

About admin

Comments are closed.

burberry pas cher burberry soldes longchamp pas cher longchamp pas cher polo ralph lauren pas cher nike tn pas cher nike tn nike tn pas cher air max 90 pas cher air max pas cher roshe run pas cher nike huarache pas cher nike tn pas cher louboutin pas cher louboutin soldes mbt pas cher mbt pas cher hermes pas cher hollister pas cher hollister paris herve leger pas cher michael kors pas cher remy hair extensions clip in hair extensions mbt outlet vanessa bruno pas cher vanessa bruno pas cher vanessa bruno pas cher ralph lauren pas cher

Scroll To Top